Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Serzone Racer

Posted by Rosie on January 16, 2003, at 18:25:34

In reply to Scared to try Serzone. Any exp. to share?, posted by Racer on August 25, 1998, at 23:07:12

Hello,
I'm a 24-year old female graduate student. I would like to share my story about Serzone. Although a lot of people are scared about Serzone, you've got to keep the numbers in perspective. More people die or suffer injury from ASPIRIN per year than from Serzone. It is not a drug for everyone, and I would recommend going to a psychiatrist (M.D.) instead of a family doctor or general practitioner for psychiatric medication.

I've tried Wellbutrin (prescribed by my family doctor), Paxil CR (prescribed by my psychiatric nurse), and Klonopin for my major reccurrent depressive disorder, as well as my PTSD, insomnia, and anxiety. I am now taking Serzone. I also have a slow thyroid, and I take Synthroid for that. My psychiatrist gave me the BMS card full of Serzone pills, and right now I'm taking 100 mg/day. Today's my third day.

My depression didn't respond to the Wellbutrin or Paxil. I was still afraid to leave the house. I cried for 5 or 6 hours at a time, or felt numb. I still felt completely fatigued, my mind constantly churned with bad thoughts, and I couldn't reach orgasm. Because of the PTSD, I can hardly stand to be touched, so take that into consideration. But I had been able to have orgasms prior to taking medication. I had also gained about thirty pounds in a month, but all my doctors seem quick to attribute that to my thyroid's slowness.

When I had been on the Paxil for about two months, my thoughts about suicide were so intense that I went and bought a pistol and hollow-point ammunition. I formulated a plan for driving to a remote location and killing myself in my car. Fortunately, my husband found the pistol, put trigger and magazine locks on it, and called my doctors. I managed to avoid hospitalization, but I decided to see a new psychiatrist who might be a little more aggressive with my treatment plan.

My psychiatrist recommended Serzone because my depression was so severe. He recommended that I take both tablets at night, because it can make you "drowsy". Personally, when I first took my 50mg tablet in the morning, I felt "stoned". I was too "spaced out" to drive. I sat at home and just thought about stuff (happy things, not sad things). I didn't think about reading a book, or work on a crocheting project (which are favorite hobbies of mine), or anything. I took a five hour nap.

I did get excited and happy when appropriate, like when my husband brought me some flowers. I felt sad and cried when I told my parents about my suicide attempt. In my experience, the Serzone keeps me on an "even keel", but my mood still can fluctuate appropriately. I am "tapering off" the Paxil.

I plan on getting future liver function tests just in case. My last liver function test showed that my liver was a rock star!! (i.e., in great condition). I couldn't drink alcohol before because of the Klonopin and Paxil, and now I am especially careful to never drink because of the Serzone.

All in all, I felt that the Serzone had an immediate relaxing effect. My psychiatrist said that it is less likely to cause sexual dysfunction than other classes of drugs, such as the SSRIs. I am full of hope that it will work for me. If it doesn't, I guess I'll get to try yet another medicine. Wish me luck. Thanks!
-Rosie
ducatigirl@hotmail.com


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


[136160]

Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Rosie thread:381
URL: http://www.dr-bob.org/babble/20030113/msgs/136160.html